Alert archive / Ohio / Areal Flood Warnings in 2011

Areal Flood Warning 41, NWS Cleveland, OH

May 25, 20114 counties in Ohio

NWS Cleveland, OH issued this areal flood warning at May 25, 2011, 6:00 PM EDT for 4 counties in Ohio. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 25, 2011, 6:00 PM EDT (22:00 UTC)
Expired
May 26, 2011, 6:13 AM EDT
In force
12 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
None

Counties Crawford County, OH, Erie County, OH, Huron County, OH, Wyandot County, OH

The radar

The Cleveland radar (KCLE), 94 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 10.0 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2011-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2011-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 234 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
666 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
234 m²/s²
0-3 km storm-relative helicity
255 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this areal flood warning went out at May 25, 4:02 PM EDT, 1 hour 58 minutes earlier.

Area forecast discussion, May 25, 4:02 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
402 PM EDT WED MAY 25 2011

.SYNOPSIS...
A WARM FRONT WILL SLOWLY LIFT NORTHWARD ACROSS THE REGION THIS
EVENING. WEAKENING LOW PRESSURE WILL MOVE ALONG THIS FRONTAL
BOUNDARY ON THURSDAY. THIS WEAK FRONTAL BOUNDARY WILL THEN LINGER
ACROSS CENTRAL OHIO ON FRIDAY BEFORE LIFTING NORTH OF THE LAKE
SATURDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
A WARM FRONT CONTINUES TO LIFT NORTHWARD ACROSS THE REGION THIS
EVENING. IT IS CURRENTLY MOVING INTO THE SOUTHWESTERN COUNTY
WARNING AREA. THERE IS ALSO A LAKE INDUCED BOUNDARY ACROSS
NORTHWEST OHIO THAT STRETCHES ACROSS AT NORTHERN WOOD EASTWARD INTO
SANDUSKY AND LIKELY ERIE COUNTIES. THESE TWO BOUNDARIES COULD HELP
TO GENERATE A BIT STRONGER LOW LEVEL SHEAR WITH THE POTENTIAL OF A
TORNADO NEAR THEM. THUS THE ISSUANCE OF THE TORNADO WATCH FOR THE
WESTERN HALF OF THE REGION.

ANOTHER CONCERN BESIDES THE SEVERE THREAT WILL BE THE LOCALLY
HEAVY RAINFALL. HAVE ALREADY ISSUED A FLOOD WATCH FOR THE WESTERN
HALF OF THE AREA WHERE A COUPLE ROUNDS OF HEAVY RAINFALL MAY
OCCUR.

THE BIGGEST UNCERTAINTY IS HOW FAR EAST THE SEVERE THREAT WILL
REACH THIS EVENING. FOR NOW WE BELIEVE IT WILL BE A SLOW
PROGRESSION EASTWARD AND WILL HAVE TO WATCH CLOSELY TO SEE IF ANY
ISOLATED CELLS CAN DEVELOP AHEAD OF THE LINE AS THE WARM SECTOR
ATTEMPTS TO MOVE NORTHWARD.

LOWS TONIGHT WILL BE A BIT WARMER WITH THICKER CLOUD COVER ACROSS
THE AREA. MOST LOCATIONS WILL SEE SOME RAIN COOLED TEMPERATURES IN
THE LOWER TO MIDDLE 60S.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/...
FRONTAL BOUNDARY WILL REMAIN IN THE AREA ON THURSDAY AS LOW
PRESSURE MOVES ACROSS NORTHERN OHIO. IF ENOUGH HEATING CAN OCCUR
THERE MAY BE ANOTHER ROUND OF SEVERE THUNDERSTORMS. HEAVY RAINFALL
WILL ONCE AGAIN BE A PROBLEM.

THE FRONTAL BOUNDARY WILL THEN LINGER OVER THE AREA INTO FRIDAY
NIGHT OR SATURDAY. UNCERTAINTY IS WHERE THE OUTFLOW WILL DIRECT
IT. WILL KEEP CHANCE TO LIKELY POPS IN THE FORECAST INTO SATURDAY.

HIGHS ON THURSDAY WILL IN THE 70S TO NEAR 80. HOWEVER BY FRIDAY
TEMPERATURES WILL BE A BIT COOLER WITH CLOUDY SKIES MUCH OF THE
DAY. MINOR WARMING IS EXPECTED ON SATURDAY WITH HIGHS BACK INTO
THE MID 70S.

 &&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
MODELS STAYING ON TRACK TO BUILD FIRST SIGNIFICANT RIDGE OF THE WARM
SEASON NORTH INTO THE AREA SUN INTO TUE. HOWEVER...BY WED THE MODELS
ARE NOW SHOWING A FLATTENING OF THE RIDGE WITH A TROUGH MOVING
ACROSS THE LAKES SO WILL NEED CHANCE POPS IN FORECAST FOR WED AND
COULD EVEN BE ENOUGH JUSTIFICATION FOR AT LEAST A SLIGHT CHANCE BY
TUE EVENING.

TEMPS CONTINUE TO LOOK WELL ABOVE NORMAL THROUGH THE PERIOD ALTHOUGH
WED COULD BE MORE QUESTIONABLE AS FLOW MAY SHIFT TO NW OFF OF LAKE
ERIE LEADING TO COOLER TEMPS FOR LAKESHORE AREAS.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
BIG QUESTION REMAINS WHEN TSRA WILL AFFECT ANY GIVEN TAF SITE OVER
THE NEXT 24 HOURS. MODELS ALL OVER THE PLACE ON TRYING TO SHOW
ORGANIZED BANDS OF CONVECTION. BEST THING WE CAN DO FOR NOW IS TRY
AND SHOW ANY IMMINENT TSRA THEN LEAVE EVERYTHING ELSE FAIRLY
BROAD-BRUSHED. OVERALL THERE WILL BE AN INCREASED THREAT FOR TSRA
NEXT FEW HOURS IN A WEST TO EAST FASHION ACROSS THE AREA. SOME
ACTIVITY WILL CONTINUE TONIGHT AND THU MORNING AS AIRMASS REMAINS
UNSTABLE AND IS SUPPORTED BY UPPER LEVEL ENERGY. CONDITIONS WILL
VARY GREATLY IN AND OUT OF THE TSRA QUICKLY RANGING FROM VFR TO IFR.
THERE IS THE RISK OF LARGE HAIL AND DAMAGING WINDS WITH SEVERE
STORMS. SHOULD SEE SOME FOG DEVELOP LATER TONIGHT FOR THE INLAND
TAFS THEN IMPROVE BY LATE THU MORNING.

.OUTLOOK...NON VFR LIKELY AT TIMES LATE THU THROUGH FRIDAY IN
SHOWERS/STORMS.

&&

.MARINE...
A FRONTAL BOUNDARY OVER NORTHERN OHIO WILL PUSH NORTH ACROSS THE
LAKE TONIGHT BUT THEN SAG SOUTH OF THE LAKE ON THURSDAY AS LOW
PRESSURE MOVES OVER NORTHERN OHIO. THIS HAS BEEN A CONCERN OVER THE
PAST FEW DAYS AS TO WHERE THIS BOUNDARY WAS GOING TO BE LOCATED AS
WINDS COULD BE DRAMATICALLY DIFFERENT. GIVEN THE LATEST MODEL
GUIDANCE FEEL MORE COMFORTABLE SHIFTING WINDS MAINLY TO THE NORTH
AND NORTHEAST FOR LATE IN THE WEEK OVER THE LAKE THROUGH FRIDAY WITH
A TURN MORE SOUTHERLY NOT UNTIL SATURDAY AFTERNOON WITH HIGH
PRESSURE INFLUENCE. FOR NOW WILL KEEP WINDS AND WAVES BELOW SMALL
CRAFT ADVISORY...BUT WILL HAVE TO WATCH ESPECIALLY THURSDAY NIGHT
AND INTO FRIDAY AS A SMALL INCREASE IN THE NE WINDS MAY CAUSE SMALL
CRAFT CONDITIONS. WINDS TURNING BACK SOUTHERLY BY SATURDAY AFTERNOON
WITH HIGH PRESSURE OFF THE EAST COAST AND ANOTHER LOW PRESSURE
APPROACHING FROM THE PLAINS STATES.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH THROUGH LATE TONIGHT FOR OHZ003-006>010-017>019-
     027>030-036-037-047.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...MULLEN
NEAR TERM...MULLEN
SHORT TERM...MULLEN
LONG TERM...ADAMS
AVIATION...ADAMS
MARINE...ABE
Hazardous weather outlook, May 25, 2:00 PM EDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
200 PM EDT WED MAY 25 2011

LEZ061-146>149-166>169-OHZ011>014-020>023-031>033-038-089-PAZ001>003-
261800-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-CUYAHOGA-LAKE-
GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WAYNE-STARK-
MAHONING-HOLMES-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
200 PM EDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTHEAST OHIO
AND NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE AREA HAS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS
AFTERNOON AND TONIGHT. DAMAGING WINDS...LARGE HAIL...AND EVEN AN
ISOLATED TORNADO WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ003-006>010-017>019-027>030-036-037-047-261800-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-MARION-MORROW-KNOX-
200 PM EDT WED MAY 25 2011

...TORNADO WATCH 372 IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

LEZ142>145-162>165-261800-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
200 PM EDT WED MAY 25 2011

...TORNADO WATCH 372 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, May 25, 5:08 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
508 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0449 PM     HAIL             FINDLAY                 41.04N 83.64W
05/25/2011  M2.00 INCH       HANCOCK            OH   TRAINED SPOTTER

&&

LEE
Local storm report, May 25, 5:16 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
516 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             4 SW FINDLAY            41.00N 83.70W
05/25/2011  M1.75 INCH       HANCOCK            OH   TRAINED SPOTTER

&&

LEE
Local storm report, May 25, 5:21 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
521 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     HAIL             FOSTORIA                41.16N 83.41W
05/25/2011  M1.75 INCH       SENECA             OH   TRAINED SPOTTER

&&

LEE
Local storm report, May 25, 5:46 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
546 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     HAIL             GREEN SPRINGS           41.26N 83.05W
05/25/2011  E1.75 INCH       SANDUSKY           OH   AMATEUR RADIO

0527 PM     HAIL             3 SW BETTSVILLE         41.21N 83.27W
05/25/2011  E0.88 INCH       SENECA             OH   AMATEUR RADIO

&&

KING
Local storm report, May 25, 5:49 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
549 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     3 NW TOLEDO             41.69N 83.62W
05/25/2011                   LUCAS              OH   AMATEUR RADIO

            TREE DOWN. 36 INCH DIAMETER

0545 PM     HAIL             TIFFIN                  41.12N 83.18W
05/25/2011  E0.75 INCH       SENECA             OH   TRAINED SPOTTER

&&

KING
Local storm report, May 25, 5:57 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
557 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     HAIL             BELLEVUE                41.28N 82.84W
05/25/2011  E2.75 INCH       SANDUSKY           OH   TRAINED SPOTTER

0548 PM     HAIL             CLYDE                   41.31N 82.98W
05/25/2011  E2.50 INCH       SANDUSKY           OH   AMATEUR RADIO

&&

KING

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 2:16 PM EDTFlood WatchCLEAshland, Crawford, Erie, Hancock, Huron, Knox and 10 more14 hr
May 25, 2:47 PM EDTAreal Flood WarningCLELucas, Wood16 hr
May 25, 2:57 PM EDTSpecial Marine WarningCLE2 hr
May 25, 3:33 PM EDTSevere Thunderstorm WarningCLELucas, Wood57 min
May 25, 4:03 PM EDTSevere Thunderstorm WarningCLELucas, Ottawa, Sandusky57 min
May 25, 4:10 PM EDTSevere Thunderstorm WarningCLEHancock50 min
May 25, 4:24 PM EDTTornado WarningCLEHancock51 min
May 25, 4:25 PM EDTAreal Flood WarningCLEHancock14 hr
May 25, 4:57 PM EDTTornado WarningCLEHancock, Sandusky, Seneca, Wood63 min
May 25, 5:01 PM EDTSpecial Marine WarningCLE119 min
May 25, 5:15 PM EDTAreal Flood WarningCLEOttawa, Sandusky, Seneca13 hr
May 25, 5:24 PM EDTTornado WarningCLESandusky, Seneca51 min
May 25, 5:34 PM EDTTornado WarningCLEHancock41 min
May 25, 5:48 PM EDTSevere Thunderstorm WarningCLEErie, Huron42 min
May 25, 5:54 PM EDTSevere Thunderstorm WarningCLEHancock, Seneca, Wyandot51 min
May 25, 6:03 PM EDTTornado WarningCLEErie, Huron57 min
May 25, 6:17 PM EDTSevere Thunderstorm WarningCLEAshland, Richland58 min
May 25, 6:26 PM EDTSevere Thunderstorm WarningCLELorain49 min
May 25, 6:36 PM EDTSevere Thunderstorm WarningCLECrawford, Huron, Seneca54 min
May 25, 6:42 PM EDTAreal Flood WarningCLECuyahoga, Huron, Lorain, Medina5 hr
May 25, 6:44 PM EDTSpecial Marine WarningCLE2 hr
May 25, 6:45 PM EDTSevere Thunderstorm WarningCLECuyahoga45 min
May 25, 6:53 PM EDTSevere Thunderstorm WarningCLELorain, Medina67 min
May 25, 7:00 PM EDTSevere Thunderstorm WarningCLECrawford, Marion, Wyandot60 min
May 25, 7:01 PM EDTSpecial Marine WarningCLE119 min
May 25, 7:09 PM EDTFlash Flood WarningCLECuyahoga, Lorain, Medina4 hr
May 25, 7:19 PM EDTSevere Thunderstorm WarningCLEGeauga, Lake41 min
May 25, 7:20 PM EDTSevere Thunderstorm WarningCLEPortage, Summit40 min
May 25, 7:21 PM EDTFlash Flood WarningCLEAshland, Crawford, Marion, Morrow, Richland, Wyandot6 hr
May 25, 7:31 PM EDTTornado WarningCLESummit29 min
May 25, 7:37 PM EDTSevere Thunderstorm WarningCLEAshland, Wayne38 min
May 25, 7:42 PM EDTAreal Flood WarningCLEGeauga, Lake, Portage, Summit, Wayne5 hr
May 25, 7:50 PM EDTSevere Thunderstorm WarningCLEAshtabula55 min

Nearby

Areal Flood Warnings in Ohio, 2011Every areal flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.